New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Shellz0711
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 7/7/2008 10:40 PM (GMT -7)   
so I am back on prednisone that was a short lived 5 days off and then I went into shock so I am back on it. Just a reminder slow and steady wins the race so taper slow. Because adrenal shock is some serious stuff.

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 7/8/2008 3:06 AM (GMT -7)   
Great warning Shellz!!

AKKKKKK! Glad you are ok!

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/8/2008 9:14 AM (GMT -7)   

Thanks for the warning...

Weaning off Entocort myself...

 


 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2690
   Posted 7/8/2008 10:14 AM (GMT -7)   
Oh wow! That's scary, hope your okay! What signs did you have of shock (so I can keep an eye out!). What was your taper schedule?


~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 7/8/2008 10:42 AM (GMT -7)   
Hi Hope your feeling better.lol gail

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/8/2008 11:10 AM (GMT -7)   
Did you just quit it cold turkey? I know that can cause adrenal shock. I am currently doing a 10 day taper of Pred, but mine is only a short course, so no worries for me on that part. Hope you get feeling better.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/8/2008 4:36 PM (GMT -7)   
Every now and then we all need a reminder. And how slow to taper is individual to each person and to each cource of pred.
I hope you are feeling better now.
Sj

Shellz0711
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 7/8/2008 6:44 PM (GMT -7)   
I have been on it since October and I was tapering 5 mg a week and when I dropped from 5 to 0 that is when I ran into problems. I was the most nauseated I have ever been in my life unable to eat anything and I was vomiting, honestly I didn't know it was shock but i finally caved and took prednisone after missing 2 days of work and 30 minutes later the nausea stopped. I called my doc and he said it was definitely adrenal shock because of how quick I responded to the pred. now i am going to be tapering the last 5 mg by 1 mg a week.

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2690
   Posted 7/8/2008 7:52 PM (GMT -7)   
Oh wow. I've only been on it since May, so hopefully that will help me sone. I'm also going down 5 mg a week. I'm at 5 mg now, but was going to do 2.5 mg next week, then stop it all together. Hopefully that will work for me okay, but I'll keep an eye out for any nausea like that. Hope going slower works for you!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/9/2008 6:23 AM (GMT -7)   
wow, that is scary. When I was on pred I also took 1/2 a 5 mg pill for a few days instead of stopping then I took 1/2 a 5mg every other day to slowly taper. I was probably over cautious but I guess it worked out OK.

karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2690
   Posted 7/9/2008 10:30 AM (GMT -7)   
Oh Karen, that's a good idea. I was just thinking, maybe I might want to try and slow it down further. I have a thing about throwing up, so I'd like to avoid anything like that at all possible (not to mention the danger of going in to shock). Figure it's better to be over cautious then to go down too fast.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 5 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).


karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/9/2008 11:05 AM (GMT -7)   
Jenn, I hate to throw up too!!! It is the worst. I will fight it as long as I can. yuck!
Karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 7/10/2008 4:26 PM (GMT -7)   
I had a real problem with that too - the final taper after being on the prednisone for way too long (over 1 year at the time). I had slowly tapered as per doctor's instructions, but then I felt like death warmed over for a few days and I went to see my family doctor brecause I was really run down. She took some tests and then hussled me over to the emergency. After hours hooked to a heart monitor, and lots of blood work they indicated that there was a problem with adrenal insufficiency. I had to go back on prednisone again and when I finally tapered it was in 1 mg steps (extremely slow!!!!!!)
My GI does not like to use prednisone any more with me as I become steroid dependant and I have an incredibly hard time getting off the stuff. My body does not like to produce it itself once the prednisone is weened.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:54 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
208 Guest(s), 2 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer